2017 Mid-South Regional Conference

Mar 25
Hosted by:Citizens' Climate Educati...
When:
March 25, 2017 at 8:00am to
March 26, 2017 at 12:00pm
Where:
The Collider map 1 Haywood St. Ste. 401 Asheville, NC 28801
Contact:

Event Details

+
Select a media type above to begin uploading photos and videos

Welcome to the Citizens' Climate Lobby Mid-South Regional Conference in Asheville North Carolina! We are excited to present this two-day conference that will help make you a more effective lobbyist and build your skills for creating the political will for a stable climate. The conference will feature multiple speakers including Laura Lengnick (author of Resilient Agriculture), Drew Jones (Co-Director of Climate Interactive), Madeleine Para (CCL's National Program Director) and many more! Come to learn, have fun and network with climate advocates from Kentucky, Tennessee, West Virginia, Virginia, North Carolina and South Carolina. We look forward to seeing you there! 

THE FIRST MID-SOUTH CCL CONFERENCE - AGENDA

March 25th and 26th, 2017

8:00 am to 5:00 pm (Sat) 8:00 am to 12:00 pm (Sun)

8:00                     Registration Open/Socializing

8:20                     Welcome and icebreaker:  Name and where you are from (Led by Don Addu)

8:45                     Celebration and Recognition /CCL highlights by each CCL Group (2 min each)

9:40                     Fundraising Update:  Madeleine Para – CCL Program Director

9:45                     Laura Lengnick:  Award-winning soil scientist, owner of Cultivating Resilience, LLC, and author of Resilient Agriculture:Cultivating Food Systems for a Changing Climate,  Laura will tell some climate change adaptation stories gathered from Mid-South farmers and share some lessons learned about how best to interact with farmers and farm organizations about climate solutions.

10:45                   Break (15 minutes)

11:00                   Drew Jones: Co-Director of Climate Interactive. He holds a B.A. System Dynamics Modeling from Dartmouth and a Masters of Science in Technology from MIT. Drew is an expert on international climate and energy issues, a system dynamics modeler, keynote speaker and designer of simulation-based learning environments.

12:00                   Lunch   

                             (On Your Own)

Track A

1:15 – 4:00 pm

Climate Advocacy Training - Come attend CCL’s world famous Climate Advocacy Training! This will cover the history, methodology and legislation of CCL and will fully train you to be ready to lobby! (Led by Don Kraus – Virginia State Coordinator)

Track B

1:15 – 1:55 pm   Activating Your Group – How to get the most out of your volunteers. Feel overwhelmed as a group leader? Learn delegation techniques that will empower you and your volunteers to become climate champions. (Led by Don Addu)

1:55 – 2:35 pm   Systems Thinking – Systems thinking is a method that allows us to think together in a deeper way how to create the change we desire. We will use one variation of the iceberg model as an example of a tool that makes us better together. (Led by Elisabeth Motsinger)

2:35 – 2:50 pm  Break (15 minutes)

2:50 – 3:30 pm    Climate Skepticism – How do we address climate skepticism? How do we promote CF&D if someone doesn’t believe in the science? Join this roll paying breakout to sharpen your skills when talking with our allies that don’t know it yet! (Don Addu)

3:30 – 4:10         CCL Endorser Project – How do we engage local businesses and municipalities on the issue of climate change? Practice identifying, contacting and securing support from businesses in your area.  (Led by Christy Kluesner – Charlotte Group Leader and Don Addu)  

4:15                     Conservative Outreach:  What signals are we sending to people in our everyday lives? Are we partisan and don’t even know it? Jim Tolbert of our Conservative Caucus will teach us techniques to make CCL truly bipartisan from within. (Jim Tolbert)

5:00                     Adjourn for the Day – Grab some dinner with your CCL colleagues!

Day 2

8:00                     Registration Open/Socializing

8:30                     Coal Country Presentation – A dive into the challenges we face in coal country and how we can support our volunteers in Kentucky and West Virginia (Jim Probst – West Virginia State Coordinator)

9:00                     CCL Advanced Training (for Everyone!) CCL’s model of change is based on building relationships, but how do we do that? This session builds on the skills you already have and teaches you how to apply them whether talking with your members of Congress, neighbors, conservatives or progressives. (Madeleine Para)

10:00                   Road Map to Passage -  A new President and Congress brings new opportunities and challenges for passage of carbon fee and dividend this year. What should we be doing in this new political situation? Find out what CCL’s Program Director suggests. (Madeleine Para)

10:30                   Break (15 minutes)

10:45                   Conference Evaluation Followed by Open mike – A review of the conference and open questions (Don Addu to Facilitate)

11:30                   Moving Ahead Together and Closing Thoughts -  As we go back to our communities and continue building political will, let's reconnect to our values, our commitment to the work, and to each other. (Madeleine Para)

12:00                   Adjourn

About the Collider - The Collider is a nonprofit, nonpartisan, non-advocacy innovation center focused on climate solutions, offering opportunities for “strategic collisions” between business and science. We are entrepreneurs, scientists, and engineers informing critical business and civic decisions.

 


Location Get Directions